Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 4, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 1, 2025, 12:33 AM MST for 6 counties in Arizona. It took effect at Mar 1, 2025, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2025, 12:33 AM MST (07:33 UTC)
- In effect from
- Mar 1, 2025, 11:00 AM MST
- Expired
- Mar 1, 2025, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4469 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS75 KTWC 010733 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1233 AM MST Sat Mar 1 2025 AZZ502>509-020100- /O.NEW.KTWC.WI.Y.0004.250301T1800Z-250302T0100Z/ /O.CON.KTWC.DU.Y.0004.250301T1800Z-250302T0100Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County-Southeast Pinal County-Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Picacho Peak State Park, Benson, Marana, Nogales, Sells, Oracle, Clifton, Vail, Mammoth, Sierra Vista, Safford, Willcox, Douglas, Green Valley, and Tucson 1233 AM MST Sat Mar 1 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts 40-45 mph. The strongest winds will be across central Pima, eastern Pima, Santa Cruz and southwest Cochise counties where wind gusts to 50 mph will be possible. Strong winds will produce areas of blowing dust, reducing visibility between one mile and three miles. Localized dust prone areas along Interstate 10 near Picacho Peak and the Willcox Playa could see visibilities between one-quarter mile and one mile in blowing dust. * WHERE...Eastern Cochise County below 5000 feet, South Central Pinal County, Southeast Pinal County, Tohono O'odham Nation, Tucson Metro Area, Upper Gila River Valley, Upper San Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley. * WHEN...From 11 AM this morning to 6 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust. Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ511>515-020100- /O.NEW.KTWC.WI.Y.0004.250301T1800Z-250302T0100Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Graham, Canelo Hills, Bisbee, Madera Canyon, Chiricahua NM, Summerhaven, Kitt Peak, and Mount Lemmon 1233 AM MST Sat Mar 1 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...South to southwest winds 25 to 30 mph with gusts up to 50 mph possible. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, and Galiuro and Pinaleno Mountains. * WHEN...From 11 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CWR
2 follow-up statements
190 WWUS75 KTWC 012013 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 113 PM MST Sat Mar 1 2025 AZZ502>509-020100- /O.CON.KTWC.DU.Y.0004.000000T0000Z-250302T0100Z/ /O.CON.KTWC.WI.Y.0004.000000T0000Z-250302T0100Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sells, Nogales, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, Willcox, Douglas, Clifton, and Safford 113 PM MST Sat Mar 1 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts 40- 45 mph. The strongest winds will be across central Pima, eastern Pima, Santa Cruz and southwest Cochise counties where wind gusts to 50 mph will be possible. Strong winds will produce areas of blowing dust, reducing visibility between one mile and three miles. Localized dust prone areas along Interstate 10 near Picacho Peak and the Willcox Playa will see visibilities between one-quarter mile and one mile in blowing dust. * WHERE...Eastern Cochise County below 5000 feet, South Central Pinal County, Southeast Pinal County, Tohono O'odham Nation, Tucson Metro Area, Upper Gila River Valley, Upper San Pedro River Valley, and Upper Santa Cruz River Valley/Altar Valley. * WHEN...Through 6 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust. Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ511>515-020100- /O.CON.KTWC.WI.Y.0004.000000T0000Z-250302T0100Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon, Summerhaven, and Kitt Peak 113 PM MST Sat Mar 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...South to southwest winds 25 to 30 mph with gusts up to 50 mph possible. * WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains, and Galiuro and Pinaleno Mountains. * WHEN...Through 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
012 WWUS75 KTWC 020059 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 559 PM MST Sat Mar 1 2025 AZZ502>509-020200- /O.EXP.KTWC.DU.Y.0004.000000T0000Z-250302T0100Z/ /O.EXP.KTWC.WI.Y.0004.000000T0000Z-250302T0100Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County-Southeast Pinal County-Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Vail, Mammoth, Sells, Tucson, Clifton, Picacho Peak State Park, Marana, Benson, Oracle, Green Valley, Willcox, Douglas, Sierra Vista, Safford, and Nogales 559 PM MST Sat Mar 1 2025 ...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will continue to diminish this evening with the threat of blowing dust. Therefore, the Blowing Dust and Wind advisories have been allowed to expire. $$ AZZ511>515-020200- /O.EXP.KTWC.WI.Y.0004.000000T0000Z-250302T0100Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon Mountains-Baboquivari Mountains- Including the cities of Chiricahua NM, Kitt Peak, Canelo Hills, Mount Graham, Summerhaven, Mount Lemmon, Bisbee, and Madera Canyon 559 PM MST Sat Mar 1 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Wind will continue to diminish this evening. Therefore, the Wind Advisory has been allowed to expire. $$ KJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:17 PM MST, 9 hours 16 minutes earlier.
Area forecast discussion, Feb 28, 3:17 PM MST, 9 hours 16 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 317 PM MST Fri Feb 28 2025 .SYNOPSIS... A series of weather systems will move across the region, with one on Saturday and another on Monday. These systems will bring breezy to windy southwest winds, elevated fire weather conditions, cooler temperatures, and a slight chance of showers. && .DISCUSSION...Water vapor shows a weak shortwave moving into northwestern New Mexico and a closed low just off the southern coast of California. High clouds are streaming in ahead of the low which will move through tomorrow. It's trajectory will take it through south-central Arizona then into New Mexico early Sunday morning. This will lead to strong southwest winds across most of southeast Arizona with speeds 25-30 mph and gusts to 45 mph. There will also be a slight chance for precip in the White Mountains but the main impact/hazard will be the strong winds. Relative humidity will be low and because of this and the strong winds the Fire Weather Watch has been upgraded to a Red Flag Warning Saturday. The area has been expanded to include fire weather zone 150. Blowing dust will be another hazard especially near the Wilcox Playa and the Picacho Peak area. A Blowing Dust Advisory has been issued for Saturday afternoon for most valley locations in southeast Arizona. The amount of dust will likely be less than Thursday but reduced visibilities down to a half mile to three miles will be possible. Temperatures Saturday will be a few degrees warmer than today especially in the Tucson metro and Gila River Valley. Sunday Arizona will be in between systems as another fairly strong low moves down the West Coast. Temperatures cool a few degrees Sunday and cool even further Monday and Tuesday to a few degrees below normal. The low moves through Monday and will bring another round of strong gusty southwest winds from Tucson eastward. The strongest winds will be in Cochise and Graham/Greenlee Counties. Areas of critical fire weather conditions will be possible in Cochise County and southern Graham/Greenlee Counties. Elsewhere moisture increases enough that RH values will likely be above 15 percent. Light precip will be possible north/northeast of Tucson with the best chances in the White Mountains. Tuesday in the wake of the trough winds stay elevated east of Tucson with a slight chance for precip in the White Mountains. Ensembles keep the upper air pattern progressive with another trough impacting the region late next week after brief ridging on Wednesday. Most members show a trough late next week but differ greatly on its timing. For now the forecast calls for near normal temperatures and breezy winds next week Thursday and Friday. && .AVIATION... Valid through 02/00Z. SCT areas of cirrus clouds AOA 20k ft AGL moving across the area thru the end of valid pd. SFC winds WLY 5-12 kts with ocnl gusts to 20 kts thru 01/03z then bcmg terrain driven less than 10 kts thru Saturday morning. After 01/16Z winds increase out of the southwest 20-25 kts with gusts 30-40 kts. Aviation discussion not updated with TAF amendments. && .FIRE WEATHER...Lighter winds today before another round of gusty winds impact the area on Saturday. Sustained 20 ft winds from the south-southwest at 25 to 30 MPH with gusts to 45 MPH and minimum RH around 8 to 13 percent in the afternoon. A Red Flag Warning is in effect Saturday form 11 am to 6 pm MST for Fire Weather Zones 150-152 and 154, only excluding the White Mountains. Less wind Sunday before gusty winds return to the area on Monday with potential for near critical fire weather conditions across eastern parts of Cochise county and southern Graham/Greenlee Counties. Roller coaster ride in temperatures as these weather systems move across the area. && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 11 AM to 6 PM MST Saturday for AZZ502>509. Red Flag Warning from 11 AM to 6 PM MST Saturday for AZZ150>152- 154. && Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:43 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 3 hr |
| Mar 1, 1:10 PM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pinal | 11 hr |
| Mar 1, 3:40 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 116 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.